Alert archive / Indiana / Small Craft Advisories in 2019

Small Craft Advisory 49, NWS Northern Indiana

November 1, 2019

NWS Northern Indiana issued this small craft advisory at Nov 1, 2019, 2:16 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2019, 2:16 AM EDT (06:16 UTC)
Expired
Nov 2, 2019, 4:00 AM EDT
In force
26 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

115 
WHUS73 KIWX 010616
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
216 AM EDT Fri Nov 1 2019

LMZ043-046-011430-
/O.EXP.KIWX.GL.W.0011.000000T0000Z-191101T0600Z/
/O.NEW.KIWX.SC.Y.0049.191101T0616Z-191101T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
216 AM EDT Fri Nov 1 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 4 PM EDT this
afternoon. 

* WINDS...West 15 to 25 knots with a few gusts to 30 knots. Winds
  backing southwest during the day at 15 to 25 knots. 

* WAVES...6 to 10 feet subsiding to 4 feet or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
5 follow-up statements
521 
WHUS73 KIWX 010756
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
356 AM EDT Fri Nov 1 2019

LMZ043-046-011600-
/O.EXT.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
356 AM EDT Fri Nov 1 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WINDS...Southwest 15 to 25 knots.
 
* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
032 
WHUS73 KIWX 011532
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1132 AM EDT Fri Nov 1 2019

LMZ043-046-012200-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1132 AM EDT Fri Nov 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...Southwest 15 to 25 knots.

* WAVES...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
926 
WHUS73 KIWX 012026
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
426 PM EDT Fri Nov 1 2019

LMZ043-046-020430-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
426 PM EDT Fri Nov 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...Southwest 15 to 25 knots.

* WAVES...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
576 
WHUS73 KIWX 020238
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1038 PM EDT Fri Nov 1 2019

LMZ043-046-020800-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1038 PM EDT Fri Nov 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...Southwest 10 to 20 knots with a few gusts to 25 knots
  becoming west overnight.

* WAVES...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
609 
WHUS73 KIWX 020815
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
415 AM EDT Sat Nov 2 2019

LMZ043-046-021615-
/O.EXP.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/
/O.NEW.KIWX.SC.Y.0050.191102T1500Z-191103T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
415 AM EDT Sat Nov 2 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM EDT THIS MORNING TO
3 AM EST SUNDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 11 AM EDT this
morning to 3 AM EST Sunday. 

* WINDS...West 15 to 25 knots. 

* WAVES...Building to 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 1:43 AM EDT, 33 minutes earlier.

Area forecast discussion, Nov 1, 1:43 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
143 AM EDT Fri Nov 1 2019

.SYNOPSIS...
Issued at 142 AM EDT Fri Nov 1 2019

Winds will continue to diminish and clearing will advance eastward
through the overnight hours. Lows tonight will range between the
low 20s and low 30s, with highs on Friday in the low to mid 40s.
The next chance for rain and snow showers return on Saturday, with
milder and dry conditions Sunday into Monday.

&&

.UPDATE...
Issued at 740 PM EDT Thu Oct 31 2019

Transition to snow was rapidly underway across the area as trough
was exiting the area. Many reports of a slushy dusting of snow on
grassy and elevated surfaces but no travel issues reported. Wind
gusts for the most part are behaving and generally remaining below
advisory criteria, but a few spots still gusting near 45 mph. No
changes planned to advisory for now, but will monitor trends for
possible early end.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 228 PM EDT Thu Oct 31 2019

An impressive early winter-like system will impact the area with
rain changing to snow and strong winds late this afternoon into this
evening. Sharpening/closed mid level pv anomaly with 300 meter
height falls at 500 mb, and upper wave eventually becoming slightly
negatively tilted, will send a deepening sfc low northeast through
the Eastern Great Lakes. The associated maturing deformation
axis/trowal/cold conveyor belt will pivot east through the local
area with drizzle/rain changing to a burst of snow from sw to ne.
How quickly the boundary layer is overwhelmed remains the key for
timing of the transition and potential light accums. Models
continue to suggest an intense lake plume into sw MI and nc IN
delaying the changeover to snow and boundary layer cooling to
23-00z. Expect this to be the case in Berrien Ct and possibly into
the South Bend area, though inland penetration of lake
modification to Goshen/Warsaw is likely overdone with strong
dynamic forcing likely supporting a 22-23z full changeover.

Intense lift within the pivoting deformation axis and steepening low
level lapse rates will likely support a good burst of snow after
changing over. However, the window for snow is short (2-3 hr) as
system quickly pulls away. Marginal sfc temps and warm ground
temps also indicate that it will have to rip for any accums on
roads. This could occur, though confidence is low (hence
why no headline) with main focus on reduced visby's and
bridge/overpass icing in SPS/social media.

Winds still appear to be the primary hazard with no changes to
inherited Wind Advisory. Strong cold advection and 13-15 mb 6 hr
pressure rises support the NPW with 35-50 mph gusts anticipated
into this evening. Quiet, yet remaining unseasonably chilly, then
later overnight into Friday as strong subsidence/drying overspreads.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 228 PM EDT Thu Oct 31 2019

A large upper level trough will track east-southeast through Midwest
later Friday night into Saturday. Increasing ascent in pva regime
within this cyclonic flow will bring chances for rain and snow
during this time. Moisture return is lacking however which should
keep any precipitation light and PoPs held in low-mid chance
category, highest across northern zones where lake enhancement
will come into play.

Temperatures will generally remain below seasonal norms Sunday into
early next week as broad upper troughing lingers. Most of the
period(s) will be dry, though will have monitor an upper wave
toward the middle of next week for the next chance for precipitation.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 135 AM EDT Fri Nov 1 2019

The primary focus remains the exit of MVFR lake effect cloud deck
over northern Indiana terminal sites. Low level cold pool to lift
east-northeast by daybreak as cloud layer flow continues to
gradually back. Slightly lower condensation levels/higher moisture
at KFWA may keep ceilings within/near fueling/alternate criteria
for next couple of hours.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 2 AM EDT early this morning for LMZ043-046.

&&

UPDATE...Fisher
SYNOPSIS...Murphy
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 31, 2:37 PM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
237 PM EDT Thu Oct 31 2019

INZ004-005-012>016-020-022>024-032-033-MIZ078-011845-
St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-
White-Cass IN-Miami-Wabash-Grant-Blackford-Cass MI-
237 PM EDT Thu Oct 31 2019 /137 PM CDT Thu Oct 31 2019/

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

West winds will gust up to near 45 mph at times late this afternoon
into this evening.

Rain will change over to a burst of snow late this afternoon into
this evening. Accumulations up to 1 inch are possible on mainly
grassy and elevated surfaces.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-011845-
La Porte-Berrien-
237 PM EDT Thu Oct 31 2019 /137 PM CDT Thu Oct 31 2019/

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Wind Advisory.

West winds will gust up to near 45 mph at times late this afternoon
into this evening.

Rain will change over to a burst of snow late this afternoon into
this evening. Accumulations up to 1 inch are possible on mainly
grassy and elevated surfaces.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ006>009-017-018-025>027-034-MIZ079>081-OHZ001-002-004-005-015-016-
024-025-011845-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells-
Adams-Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
237 PM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

West winds will gust up to near 45 mph at times late this afternoon
into this evening.

Rain will change over to a burst of snow early this evening.
Accumulations up to 1 inch are possible on mainly grassy and
elevated surfaces.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-011845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
237 PM EDT Thu Oct 31 2019

...GALE WARNING IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Conditions hazardous to small craft may persist into Friday.

In the hours before

Special weather statement, Oct 31, 9:25 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
925 PM EDT Thu Oct 31 2019

INZ003>005-012>016-020-022>024-032-MIZ077-078-010400-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Cass IN-Miami-Wabash-Grant-Berrien-Cass MI-
Including the cities of Michigan City, La Porte, South Bend,
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee,
Knox, North Judson, Bass Lake, Winamac, Francesville,
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw,
Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston,
Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash,
North Manchester, Marion, Gas City, Upland, Niles, Benton Harbor,
St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake,
Dowagiac, Cassopolis, and Marcellus
925 PM EDT Thu Oct 31 2019 /825 PM CDT Thu Oct 31 2019/

...Slick Spots Possible on Area Roads This Evening...

As temperatures fall below freezing through 12 AM EDT/11 PM
CDT...the recent rain and snow may begin to freeze on some roads
and elevated surfaces, especially those that are less traveled.
Motorists should use caution approaching intersections and
overpasses that appear wet as black ice may exist.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 9:35 PM EDTRiver Flood WarningIWXAllen, DeKalb5 days

Nearby

Small Craft Advisories in Indiana, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.